Alert archive / California / Wind Advisories in 2024
Wind Advisory 34, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Dec 23, 2024, 2:28 AM PST for Riverside County, San Bernardino County, San Diego County, California. It took effect at Dec 24, 2024, 4:00 PM PST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Dec 23, 2024, 2:28 AM PST (10:28 UTC)
- In effect from
- Dec 24, 2024, 4:00 PM PST
- Expired
- Dec 24, 2024, 11:05 PM PST
- In force
- 7 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 10:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 10.5 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2340 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
223 WWUS76 KSGX 231028 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 228 AM PST Mon Dec 23 2024 CAZ043-050-231700- /O.NEW.KSGX.FG.Y.0015.241223T1028Z-241223T1700Z/ San Diego County Coastal Areas-San Diego County Valleys- Including the cities of Encinitas, El Cajon, La Mesa, Santee, Vista, Carlsbad, and San Marcos 228 AM PST Mon Dec 23 2024 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM PST THIS MORNING... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...San Diego County Coastal Areas and San Diego County Valleys. * WHEN...Until 9 AM PST this morning. * IMPACTS...Low visibility could make driving conditions hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ CAZ055-056-058-060>062-065-231700- /O.NEW.KSGX.WI.Y.0034.241225T0000Z-241225T0800Z/ San Bernardino County Mountains-Riverside County Mountains-San Diego County Mountains-Apple and Lucerne Valleys-Coachella Valley- San Diego County Deserts-San Gorgonio Pass Near Banning- Including the cities of Borrego Springs, Big Bear Lake, Adelanto, Hesperia, Pine Valley, Southern California Logistics Airport, Apple Valley, Julian, Desert Hot Springs, Big Bear City, Victorville, Banning, and Idyllwild-Pine Cove 228 AM PST Mon Dec 23 2024 ...WIND ADVISORY IN EFFECT FROM 4 PM TUESDAY TO MIDNIGHT PST TUESDAY NIGHT... * WHAT...West winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Apple and Lucerne Valleys, Coachella Valley, Riverside County Mountains, San Bernardino County Mountains, San Diego County Deserts, San Diego County Mountains, and San Gorgonio Pass Near Banning. * WHEN...From 4 PM Tuesday to midnight PST Tuesday Night. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 17
7 follow-up statements
490 WWUS76 KSGX 231653 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 853 AM PST Mon Dec 23 2024 CAZ043-050-231800- /O.EXP.KSGX.FG.Y.0015.000000T0000Z-241223T1700Z/ San Diego County Coastal Areas-San Diego County Valleys- Including the cities of Encinitas, El Cajon, San Marcos, Santee, La Mesa, Vista, and Carlsbad 853 AM PST Mon Dec 23 2024 ...DENSE FOG ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING... The threat has ended. Areas of dense fog are possible within 10 miles of the coast tonight into Tuesday morning. $$ CAZ055-056-058-060>062-065-232215- /O.CON.KSGX.WI.Y.0034.241225T0000Z-241225T0800Z/ San Bernardino County Mountains-Riverside County Mountains-San Diego County Mountains-Apple and Lucerne Valleys-Coachella Valley- San Diego County Deserts-San Gorgonio Pass Near Banning- Including the cities of Hesperia, Victorville, Borrego Springs, Big Bear Lake, Southern California Logistics Airport, Pine Valley, Desert Hot Springs, Julian, Banning, Adelanto, Apple Valley, Big Bear City, and Idyllwild-Pine Cove 853 AM PST Mon Dec 23 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM TUESDAY TO MIDNIGHT PST TUESDAY NIGHT... * WHAT...West winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Apple and Lucerne Valleys, Coachella Valley, Riverside County Mountains, San Bernardino County Mountains, San Diego County Deserts, San Diego County Mountains, and San Gorgonio Pass Near Banning. * WHEN...From 4 PM Tuesday to midnight PST Tuesday Night. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CO
661 WWUS76 KSGX 232110 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 110 PM PST Mon Dec 23 2024 CAZ055-056-058-060>062-065-240615- /O.CON.KSGX.WI.Y.0034.241225T0000Z-241225T0800Z/ San Bernardino County Mountains-Riverside County Mountains-San Diego County Mountains-Apple and Lucerne Valleys-Coachella Valley- San Diego County Deserts-San Gorgonio Pass Near Banning- Including the cities of Hesperia, Victorville, Borrego Springs, Big Bear Lake, Southern California Logistics Airport, Pine Valley, Desert Hot Springs, Julian, Banning, Adelanto, Apple Valley, Big Bear City, and Idyllwild-Pine Cove 110 PM PST Mon Dec 23 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM TUESDAY TO MIDNIGHT PST TUESDAY NIGHT... * WHAT...West winds 20 to 30 mph with gusts 45 to 55 mph, locally up to 60 mph. * WHERE...Apple and Lucerne Valleys, Coachella Valley, Riverside County Mountains, San Bernardino County Mountains, San Diego County Deserts, San Diego County Mountains, and San Gorgonio Pass Near Banning. * WHEN...From 4 PM Tuesday to midnight PST Tuesday Night. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CO
912 WWUS76 KSGX 240419 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 819 PM PST Mon Dec 23 2024 CAZ055-056-058-060>062-065-241400- /O.EXT.KSGX.WI.Y.0034.241225T0000Z-241225T1000Z/ San Bernardino County Mountains-Riverside County Mountains-San Diego County Mountains-Apple and Lucerne Valleys-Coachella Valley- San Diego County Deserts-San Gorgonio Pass Near Banning- Including the cities of Big Bear Lake, Southern California Logistics Airport, Idyllwild-Pine Cove, Julian, Desert Hot Springs, Big Bear City, Victorville, Adelanto, Apple Valley, Banning, Borrego Springs, Hesperia, and Pine Valley 819 PM PST Mon Dec 23 2024 ...WIND ADVISORY NOW IN EFFECT FROM 4 PM TUESDAY TO 2 AM PST WEDNESDAY... * WHAT...West winds 20 to 35 mph with gusts 45 to 55 mph, locally up to 60 mph. * WHERE...Apple and Lucerne Valleys, Coachella Valley, Riverside County Mountains, San Bernardino County Mountains, San Diego County Deserts, San Diego County Mountains, and San Gorgonio Pass Near Banning. * WHEN...From 4 PM Tuesday to 2 AM PST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ SS
866 WWUS76 KSGX 241100 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 300 AM PST Tue Dec 24 2024 CAZ055-056-058-060>062-065-242230- /O.CON.KSGX.WI.Y.0034.241225T0000Z-241225T1000Z/ San Bernardino County Mountains-Riverside County Mountains-San Diego County Mountains-Apple and Lucerne Valleys-Coachella Valley- San Diego County Deserts-San Gorgonio Pass Near Banning- Including the cities of Victorville, Desert Hot Springs, Pine Valley, Adelanto, Idyllwild-Pine Cove, Borrego Springs, Apple Valley, Julian, Big Bear Lake, Big Bear City, Hesperia, Banning, and Southern California Logistics Airport 300 AM PST Tue Dec 24 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 2 AM PST WEDNESDAY... * WHAT...West winds 20 to 30 mph with gusts to 50 mph expected. Isolated gusts to 60 mph. * WHERE...Apple and Lucerne Valleys, Coachella Valley, Riverside County Mountains, San Bernardino County Mountains, San Diego County Deserts, San Diego County Mountains, and San Gorgonio Pass Near Banning. * WHEN...From 4 PM this afternoon to 2 AM PST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 17
940 WWUS76 KSGX 242046 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 1246 PM PST Tue Dec 24 2024 CAZ055-056-058-060>062-065-250630- /O.CON.KSGX.WI.Y.0034.241225T0000Z-241225T1000Z/ San Bernardino County Mountains-Riverside County Mountains-San Diego County Mountains-Apple and Lucerne Valleys-Coachella Valley- San Diego County Deserts-San Gorgonio Pass Near Banning- Including the cities of Victorville, Borrego Springs, Banning, Big Bear City, Apple Valley, Southern California Logistics Airport, Big Bear Lake, Idyllwild-Pine Cove, Pine Valley, Hesperia, Desert Hot Springs, Adelanto, and Julian 1246 PM PST Tue Dec 24 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 2 AM PST WEDNESDAY... * WHAT...West winds 20 to 30 mph with gusts to 50 mph expected. Isolated gusts to 60 mph. * WHERE...Apple and Lucerne Valleys, Coachella Valley, Riverside County Mountains, San Bernardino County Mountains, San Diego County Deserts, San Diego County Mountains, and San Gorgonio Pass Near Banning. * WHEN...From 4 PM this afternoon to 2 AM PST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 12
479 WWUS76 KSGX 250537 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 937 PM PST Tue Dec 24 2024 CAZ055-056-058-060>062-065-251000- /O.CON.KSGX.WI.Y.0034.000000T0000Z-241225T1000Z/ San Bernardino County Mountains-Riverside County Mountains-San Diego County Mountains-Apple and Lucerne Valleys-Coachella Valley- San Diego County Deserts-San Gorgonio Pass Near Banning- Including the cities of Big Bear Lake, Banning, Desert Hot Springs, Idyllwild-Pine Cove, Julian, Victorville, Apple Valley, Borrego Springs, Adelanto, Southern California Logistics Airport, Big Bear City, Hesperia, and Pine Valley 937 PM PST Tue Dec 24 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST WEDNESDAY... * WHAT...West winds 20 to 30 mph with gusts to 50 mph. Winds will gradually decrease overnight. * WHERE...Apple and Lucerne Valleys, Coachella Valley, Riverside County Mountains, San Bernardino County Mountains, San Diego County Deserts, San Diego County Mountains, and San Gorgonio Pass Near Banning. * WHEN...Until 2 AM PST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Maxwell
292 WWUS76 KSGX 250705 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 1105 PM PST Tue Dec 24 2024 CAZ055-056-058-060>062-065-250815- /O.CAN.KSGX.WI.Y.0034.000000T0000Z-241225T1000Z/ San Bernardino County Mountains-Riverside County Mountains-San Diego County Mountains-Apple and Lucerne Valleys-Coachella Valley- San Diego County Deserts-San Gorgonio Pass Near Banning- Including the cities of Southern California Logistics Airport, Banning, Big Bear Lake, Julian, Victorville, Pine Valley, Idyllwild-Pine Cove, Borrego Springs, Desert Hot Springs, Adelanto, Big Bear City, Hesperia, and Apple Valley 1105 PM PST Tue Dec 24 2024 ...WIND ADVISORY IS CANCELLED... Wind gusts are mostly 45 mph or less. The winds will become more northwesterly and continue to subside overnight. $$ 17
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Dec 22, 9:18 PM PST, 5 hours 10 minutes earlier.
Area forecast discussion, Dec 22, 9:18 PM PST, 5 hours 10 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
918 PM PST Sun Dec 22 2024
.SYNOPSIS...
Near average temperatures expected near the coast with above
average temperatures inland through Tuesday. Breezier and wetter
weather is expected for Tuesday afternoon and overnight. Dry
conditions return by Wednesday morning. Widespread below average
temperatures expected for Wednesday before a gradual warming trend
into next weekend.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
Evening update...
Marine layer low clouds have returned to the coastal areas and up
to around 15 miles inland this evening. The 00Z KNKX sounding
shows the marine inversion based near 1000 ft MSL, down slightly
from yesterday evening. So far the only location reporting dense
fog is Brown Field/Otay Mesa. While pockets of dense fog may
develop along the inland extent of the low clouds tonight,
coverage will likely remain too patchy for a Dense Fog Advisory.
Otherwise scattered high clouds continue to move across the region
tonight into Monday. Weak upper level ridging develop ahead of an
amplifying trough off the coast on Monday will lead to minor
warming with highs near normal along the coast and 5-12 degrees
above normal inland, with the greatest departure from normal in
the mountains and deserts.
Previous discussion...
On Tuesday a quick moving trough of low pressure will move across
the West Coast bringing breezy and wet conditions to the area.
Onshore westerly winds will increase Tuesday and peak Tuesday night,
strongest in the mountains, through passes, and locally into the
deserts. Current forecast has peak wind gusts of 45 to 55 mph.
Guidance is fairly consistent on the timing being Tuesday afternoon
and evening for both the uptick in wind and precipitation. Main
change to the rainfall forecast for this afternoon was to increase
totals on the coastal slopes of the mountains. Winds at 700 mb look
like they will range between 40 and 55 knots which will allow for
orographic enhancement on west facing mountain slopes. Forecast rainfall
totals for the mountains are 0.20 to 0.40 inches, with the totals
closer to 0.40 inches more localized. For the coast and valleys
rainfall totals are expected to be 0.05 to 0.15 inches. Some
locations in the High Desert may accumulate a few hundredths of
rain, but confidence in occurrence is lower compared to areas
west of the mountains. A dusting of snow is expected above 7000
ft. The trough is expected to quickly exit to the east, leaving
dry conditions in it's wake for much of Wednesday.
Temperatures on Wednesday are expected to be a few degrees cooler
than Tuesday. That will bring highs to at or slightly below normal
for this time of year west of the mountains and 3 to 5 degree warmer
than normal in the deserts. A series of Pacific storms are expected
to move across the Northwestern United States into the beginning of
January. Latest global model ensemble guidance is indicating that a
ridge will build from the south over the Pacific ocean near the
California coast which will largely prevent any of the passing
Pacific storms from digging far enough south to bring us any
precipitation. The current forecast has dry conditions with a
gradual warming trend Thursday through Sunday. There remains some
uncertainty in the tracks of the lows passing to our north, but
if any dig south into the Great Basin or Intermountain West there
could be periods of offshore winds. Currently, no guidance is
indicating impactful winds through the forecast period.
&&
.AVIATION...
230500Z....Coasts/Valleys...Areas of low clouds and fog will
continue overnight and early Mon morning within 15-20 miles of the
coast with BKN/OVC bases 500-1000 ft MSL and tops to 1500 ft MSL
with areas of terrain obscurations. Areas of VIS 2-4 miles will
prevail within 15-20 miles of the coast with local VIS below 1 mile
over higher coastal terrain. Chances are lower tonight for dense fog
at SAN and SNA with only a 10% chance of a VIS below 1 mile at SAN
and 15% chance at SNA through 17Z Mon. Clearing will occur to within
1-5 miles of the coast by 18Z Mon, though areas of BKN clouds with
bases around 1000 ft MSL will continue near the beaches Mon
afternoon. Low clouds will spread rapidly inland early Mon evening.
.Mountains/Deserts...SCT-BKN high clouds mostly at/above 20000 ft
MSL with unrestricted VIS will prevail through Mon evening.
&&
.MARINE...
Long period WNW swells (280-290 deg) of 8-13 feet will continue to
move through the coastal waters through Wednesday, with the highest
swells in the outer coastal waters where a Small Craft Advisory is
in effect. 8-9 foot waves could occur within 30 NM of the coast but
with long periods of 16-20 seconds. Wind gusts of 20-25 kt are
expected Tuesday night in the outer coastal waters. Additional long
period swells will continue to move into the region the second half
of this week, but wave heights will be a bit lower at 6-9 feet.
&&
.BEACHES...
Long period (16-20 second) west to northwest swells (280-290 deg)
will result in high surf of 6-12 feet with locally higher sets
through Wednesday. This will make swimming hazardous and pose a
minor coastal flooding threat. Elevated surf will continue late in
the week as additional, albeit somewhat smaller, swells occur. See
the High Surf Advisory for more details.
&&
.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...High Surf Advisory until 4 AM PST Wednesday for Orange County
Coastal Areas-San Diego County Coastal Areas.
PZ...Small Craft Advisory until 4 AM PST Wednesday for Waters from
San Mateo Point to the Mexican Border Extending 30 to 60 nm
out including San Clemente Island.
&&
PUBLIC...SS/CO
AVIATION/MARINE/BEACHES...MaxwellThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 2:28 AM PST | Dense Fog Advisory | SGX | San Diego | 7 hr |
Nearby
Wind Advisories in California, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.